MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VALP REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VALP REAGENT; IN-VITRO DIAGNOSTICS
Model Number 6801710
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower and higher than expected vitros valp results were obtained when using two levels of non-vitros biorad quality control fluids and cap proficiency fluids using two different vitros valp reagent lots on two different vitros xt7600 integrated systems.J76000325 (j1) vitros valp reagent lot 2511-31-9557 cap proficiency chm-11 sample result of 11.6 vs.The expected result of 27.7 cap proficiency chm-12 sample result of 42.6 vs.The expected result of 69.95 cap proficiency chm-13 sample result of <10.0 vs.The expected result of 21.27 cap proficiency chm-14 sample result of 27.3 vs.The expected result of 47.61 cap proficiency chm-15 sample result of 33.4 vs.The expected result of 55.53 biorad lot 85310 level 1 valp results of 23.2, 23.1 and <10.0 ug/ml vs.The expected result of 33.67 ug/ml biorad lot 85310 level 3 valp results of 77.3, 76.3, 72.4, 83.4, 63.6, and 83.8 ug/ml vs.The expected result of 105.0 ug/ml ortho tdm pviii lot u9721 result of 84.4, 89.0 and 87.7 vs.The expected result of 114.3 j76000329 (j2) vitros valp reagent lot 2511-31-9557 biorad lot 85310 level 1 valp results of 71.6, 57.2 and 21.9 ug/ml vs.The expected result of 44.03 ug/ml biorad lot 85310 level 3 valp result of 80.5 ug/ml vs.The expected result of 118.7 ug/ml vitros valp reagent lot 2511-31-9784 biorad lot 85310 level 1 valp result of 33.3 ug/ml vs.The expected result of 44.03 ug/ml biorad lot 85310 level 3 valp result of 92.6 ug/ml vs.The expected result of 118.7 ug/ml.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.There was no report of affected patient results, there was no allegation of patient harm.This report is number one of seven mdr¿s for this event.Seven 3500a forms are being submitted for this event as seven devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that lower and higher than expected vitros valp results were obtained when using two levels of non-vitros biorad quality control fluids and cap proficiency fluids using two different vitros valp reagent lots on two different vitros xt7600 integrated systems.The assignable cause of the lower and higher than expected results is unknown.For the initial lower than cap proficiency, biorad and ortho tdm pv results obtained on (b)(6) 2022, an issue with the reagent pack itself cannot be ruled out.A pack related issue is not a likely contributor to the events after (b)(6) 2022.A review of the affected vitros valp results obtained on both vitros j76000731 and j76000726 determined that some of the vitros valp reagent packs in use when the affected results were obtained also generated acceptable results after the events occurred.Additionally, multiple packs were affected across multiple days.This indicates the vitros valp reagent packs in use did not likely contribute to the event.An issue with fluid handling cannot be ruled out as a contributor to the events.The customer did not provide any details regarding the handling of the qc fluids in use.Although there were recommendations for analyzer optimization per an ortho service engineer, there was no indication the vitros xt7600 integrated systems malfunctioned, and it is unlikely that both instruments were not performing as intended.However, since diagnostic within-run precision testing was not performed prior to service actions, an instrument related performance issue cannot be ruled out as contributing to the event.An ortho fe did perform service actions on one of the instruments only, no additional valp results have been obtained to assess performance at the time of this report.Successful vitros gent and vitros dldl diagnostic precision tests were run on both analyzers after the ortho fe serviced only one analyzer.

Brand Name
VITROS CHEMISTRY PRODUCTS VALP REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16059848
Report Number0001319808-2022-00601
Device Sequence Number12438738
Product Code LEG
UDI-Device Identifier10758750006748
UDI-Public10758750006748
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2023
Device Model Number6801710
Device Catalogue Number6801710
Device Lot Number2511-31-9557
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Initial Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown